Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 25, 2016, 3:49 PM EDT for Schley County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2016, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 25, 2016, 4:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Schley County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:00 PM EDT | TSTM WND DMG | 1 Ne Ellaville, GA | 911 CALL CENTER RECEIVED REPORT OF 1 TREE DOWN ON DOGWOOD DR AND HWY49 INTERSECTION...1 TREE ON ARCH HELMS RD NEAR HWY 49...AND 1 TREE DOWN ON HOUSE ALONG HWY49 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383
WWUS82 KFFC 251949
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT SAT JUN 25 2016
GAZ092-093-104-252015-
SUMTER GA-MACON GA-SCHLEY GA-
349 PM EDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMTER...
SOUTHWESTERN MACON AND SCHLEY COUNTIES UNTIL 415 PM EDT...
AT 349 PM EDT...A STRONG THUNDERSTORM WAS OVER ELLAVILLE...MOVING
SOUTH AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ELLAVILLE...ANDERSONVILLE...FOUNTAINVILLE...ANDERSONVILLE NATIONAL
HISTORIC...BUMPHEAD...WALLS CROSSING AND LA CROSSE.
LAT...LON 3229 8439 3234 8418 3218 8404 3213 8425
3211 8438
TIME...MOT...LOC 1949Z 349DEG 13KT 3225 8427
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 25, 2:42 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 25, 2:42 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 242 PM EDT SAT JUN 25 2016 .SHORT TERM /Tonight through Sunday Night/... Latest surface analysis shows a weak frontal boundary still lingering near a La Grange to Macon to Swainsboro line... with areas along and south of this line having the greater chances to see some isolated to scattered afternoon and evening convection. Thinking the greater isolated severe storm threat will be generally along and south of a Columbus to Vidalia line where the greater forcing and instability is expected to be pooled. This is also close to what is indicated in SPC's latest day one outlook. Otherwise... convection should greatly diminish by mid to late evening with loss of daytime heating. Models show good agreement with a cool wedge of high pressure nosing down from the northeast late tonight. This should spread abundant low cloudiness over much of the area by daybreak Sunday. These morning clouds should burn off by Sunday afternoon... allowing most areas to climb into the upper 80s to mid 90s... but do expect to see slightly cooler highs on Sunday due to clouds and easterly winds. Models show the wedge front backing up as a warm front as the wedge erodes... and this... along with the upper ridge weakening... should support scattered afternoon convection... with the greater chances generally over the western and southern portions of the forecast area from late Sunday afternoon through Sunday evening. This convection will diminish by midnight... but will hold onto a slight chance Sunday night. Lows tonight and Sunday night will hold generally in the 70s... except for some 60s in the mountains. 39 && .LONG TERM /Monday through Saturday/... Primary concern in the long term period is chance for diurnal convection. Pattern dominated by long wave troughing over the eastern CONUS which is progged to setup Tuesday and persist through Saturday with good consensus from medium range models. Weak font appears also likely to meander or remain stationary over the state, especially central/southern portions. Temps should be near normal or slightly below normal, especially min temps if front can push further south. Unfortunately, personal experience is that fronts dont push as far south as forecast by med range models often indicate. Similarly, not confident on magnitude and location of where CAPE sets up in the afternoon and evening through the period. Most days should see scattered coverage of strong convection and one or two could be severe on any given day with better chances in middle Georgia. A touch more vertical wind shear in this pattern than what we typically see in late June so could add a little oomph to the storms. Will have to watch this. SNELSON PREV LONG TERM DISCUSSION... /Issued 133 AM EDT SAT JUN 25 2016/ No real substantive changes to the extended forecast trends with this cycle. Weak upper-level ridging holds over the region through the weekend...but as we get into the beginning of the long term forecast period at the start of the work-week that pattern is already transitioning into a northwest flow pattern...and eventually evolves into broad upper troughing across the eastern U.S. by the end of the week. As is typical for the season...best short wave energy remains well north of the state but weaker upper forcing and the presence of a persistent surface trough/front across the forecast area should keep at least scattered...diurnally favored... convection in the forecast through the period. Instability is not expected to be extreme...and shear is limited as well...limiting the potential for severe weather. However...with the potential for strong thermodynamic influences each day with surface heating...a few strong to severe thunderstorms cannot be ruled out...especially if any weak or moderate short wave interaction coincides with maximum daily heating. 20 && .AVIATION... 18Z Update... Expecting best convective chances this afternoon to be mainly focused south of the Atlanta taf sites... and down around CSG and MCN. VFR cigs and vis will prevail through most of the taf period... except between 10z-16z Sun when mvfr cigs are expected to spread down from the east as winds veer from NW to east late tonight. The mvfr cigs sct by 16z Sun then a frontal boundary lifts back into the Atlanta area by mid-late Sun afternoon. This will warrant a prob30 tsra for ATL from 22-24z Sun. Current NW winds around 8-10kts will veer around to the east side by 04-06z Sun and remain easterly on Sun with speeds around 10-12kts. //ATL Confidence...18Z Update... Medium on mvfr cigs tonight. High confidence on all other elements. 39 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 91 72 92 / 20 30 30 40 Atlanta 75 92 74 91 / 20 40 30 40 Blairsville 67 87 67 85 / 20 40 30 60 Cartersville 72 93 72 91 / 20 40 30 50 Columbus 76 96 74 94 / 40 50 30 40 Gainesville 73 90 73 89 / 20 40 30 50 Macon 75 95 73 94 / 40 40 30 30 Rome 72 94 72 91 / 20 40 30 50 Peachtree City 71 93 71 91 / 30 40 30 40 Vidalia 75 94 74 92 / 40 50 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 10 PM EDT this evening FOR THE FOLLOWING ZONES: Baldwin...Bibb...Bleckley...Butts...Crawford...Crisp... Dodge...Dooly...Emanuel...Glascock...Hancock...Houston... Jasper...Jefferson...Johnson...Jones...Laurens...Macon... Monroe...Montgomery...Peach...Pulaski...Putnam...Schley... Sumter...Taylor...Telfair...Toombs...Treutlen...Twiggs... Warren...Washington...Wheeler...Wilcox...Wilkinson. && SHORT TERM...39 LONG TERM....SNELSON AVIATION...39
Hazardous weather outlook, Jun 25, 11:45 AM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT SAT JUN 25 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1145 AM EDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... DANGEROUS HEAT INDEX VALUES EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EARLY EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY SOUTH OF A NEWNAN TO EATONTON TO AUGUSTA LINE BETWEEN 2 PM AND 10 PM. SOME OF THE STORMS COULD BECOME STRONG AND ONE OR TWO COULD BECOME SEVERE WITH DAMAGING WINDS TO 60 MPH AND FREQUENT LIGHTNING. WEATHER HAZARDS EXPECTED... DANGEROUS HEAT INDEX VALUES WILL MEAN THAT HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO ANYONE WORKING OUTSIDE OR PARTICIPATING IN OUTDOOR ACTIVITIES. LOCALLY DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE THE MOST LIKELY HAZARDS WITH ANY STRONG TO SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE AREA WIDE SUNDAY THROUGH FRIDAY. A FEW STRONG STORMS ARE POSSIBLE AND ISOLATED SEVERE STORMS CANNOT BE RULED OUT DUE TO THE MODERATELY UNSTABLE ENVIRONMENT EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 25, 3:13 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT SAT JUN 25 2016
GAZ104-251945-
SUMTER GA-
313 PM EDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 345 PM EDT...
AT 313 PM EDT...A STRONG THUNDERSTORM WAS NEAR ANDERSONVILLE...OR 8
MILES NORTHEAST OF AMERICUS...MOVING SOUTHEAST AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
AMERICUS...LESLIE...LAMAR...NEW ERA...METHVINS...HUNTINGTON AND
PENNINGTON.
LAT...LON 3199 8424 3214 8423 3219 8410 3218 8405
3217 8403 3215 8403 3213 8401 3212 8401
3209 8398 3207 8399 3206 8398 3205 8398
3205 8397 3202 8395 3194 8414
TIME...MOT...LOC 1913Z 332DEG 6KT 3212 8410Special weather statement, Jun 25, 3:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT SAT JUN 25 2016
GAZ092-093-104-252015-
SUMTER GA-MACON GA-SCHLEY GA-
349 PM EDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMTER...
SOUTHWESTERN MACON AND SCHLEY COUNTIES UNTIL 415 PM EDT...
AT 349 PM EDT...A STRONG THUNDERSTORM WAS OVER ELLAVILLE...MOVING
SOUTH AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ELLAVILLE...ANDERSONVILLE...FOUNTAINVILLE...ANDERSONVILLE NATIONAL
HISTORIC...BUMPHEAD...WALLS CROSSING AND LA CROSSE.
LAT...LON 3229 8439 3234 8418 3218 8404 3213 8425
3211 8438
TIME...MOT...LOC 1949Z 349DEG 13KT 3225 8427The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:34 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Crawford, Crisp and 29 more | 18 hr |
| Jun 25, 3:13 PM EDT | Special Weather Statement | FFC | Sumter | 32 min |
| Jun 25, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 45 min |
| Jun 25, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 51 min |
| Jun 25, 4:11 PM EDT | Special Weather Statement | FFC | Marion, Schley | 49 min |
| Jun 25, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Sumter, Webster | 15 min |
| Jun 25, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Sumter, Webster | 21 min |
| Jun 25, 4:32 PM EDT | Special Weather Statement | FFC | Webster | 28 min |
| Jun 25, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Stewart, Webster | 51 min |
| Jun 25, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart | 34 min |
| Jun 25, 5:30 PM EDT | Special Weather Statement | FFC | Webster | 30 min |
| Jun 25, 5:51 PM EDT | Special Weather Statement | FFC | Talbot | 24 min |
| Jun 25, 6:03 PM EDT | Special Weather Statement | FFC | Wilcox | 27 min |
| Jun 25, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 23 min |
| Jun 25, 6:12 PM EDT | Special Weather Statement | FFC | Marion | 33 min |
| Jun 25, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 47 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.